Jump to content

randomguy1: considering reinstating paroxetine after 3 or 4 months


randomguy1

Recommended Posts

Summary

  • I'm 25.
  • I was taking paroxetine for 3 years. Started at 20mg, then 30mg, then 20mg.
  • I reduced it to 10mg for a few weeks before stopping it completely.
  • 3 or 4 months have gone by, but I don't feel fine and many objective problems have appeared after cessation.
  • Hyposmia is bothering me a lot, it started after changing the dosage to 10mg or stopping it, not sure which one. I'm also very confused, perhaps because of lack of sleep too.
  • I'm thinking about reinstating, but I'm concerned if it's a mostly risk-free proposition if it doesn't work and I stop taking it.
  • The prospect of everything easily going back to the way it was before is very appealing.
  • I want to go back to normal even if that means tapering will last much longer vs suffering indefinitely.

 

Full story

 

I apologize for the lack of precision, but I've been really confused lately.

 

I did a fast taper at the end of 2018. I had been taking paroxetine since sometime in 2015, not exactly sure when I started but I think it was the 2nd half of the year.

 

I started at 20mg, then increased it to 30mg in the middle of 2016 and changed it to 20mg at the end of 2017 for a few weeks or months, then started taking 30mg again. Sometime in 2018 I reduced the dosage to 20mg once again and kept it there. I didn't notice any withdrawal symptoms at the time, I did become more energetic for a while though. Now I can see the last time there were some of the same effects I'm currently experiencing, although in a much smaller scale. In November, I think, I dropped the dosage to 10mg and took it until the end of the year, it might have been middle December o early January the last time I took it.

 

I had taken paroxetine for a few months almost 10 years ago and stopped cold turkey, which resulted in an awful withdrawal for 1 or 2 weeks, I was 17 then. Since I didn't feel any of the physical effects from the first time, I assumed my tapering was working fine. But now it's clear to me that things have changed for the worse and I started attributing these negative effects to stopping the medication.

 

I work as a programmer and have been finding much difficulty in putting in the same number of hours and achieving the same results, it's like I can't think properly and my brain is not working as well as before. I would say my memory and concentration appear to not be as good as before. When I remember and look back, I would say I was doing best at 30mg / day. The reason I stopped was that I started thinking it was making me dumber, now it's hard to say whether it was the medication or something else that caused that perception. Anecdotally, I found some guy online who reported a similar thing: https://www.physicsforums.com/threads/antidepressants-and-iq.590056/post-3832506.

 

It's been 3 or 4 months since I stopped taking it, I thought what doctors say about withdrawal lasting only a few weeks was correct and didn't imagine such a serious problem wouldn't be mentioned. The most worrying thing for me is that I'm experiencing hyposmia and I believe it's because of the withdrawal - the doctor said this might be the case if it started after stopping the medication. I think it started before stopping the medication but after reducing the dosage to 10mg.

 

What I can say with complete certainty started happening after stopping the medication:

- I've made many bad decisions, financially and otherwise - in contrast to things going very well before.

- I've been confused a lot of the time.

- People close to me have actually told me my life started going downhill after stopping the medication - and they are right.

- People close to me started mentioning how bad my mood became.

- It seems I no longer have time for anything - while I was doing a lot more before and still had more free time.

- Work performance has gone down a lot.

- I remember the goals I had, but I don't really feel like I have any goals now. I know I have them, but it doesn't feel the same, it's as if I were a bit dead. That's the best description, I feel like some sort of reactive insect now.

- My sleep has become worse, but it's hard to say if external factors aren't contributing.

- Keeping a train of thought is hard.

 

When I sleep a lot and exercise I feel slightly better, which makes me question if taking the medication again in a small dosage is the right call. But I can't stay like this indefinitely either.

 

Do you think taking 5mg for a week or so to check the difference is too risky based on what you know and other people have reported? Because I feel inclined to do that if it's harmless and might bring me back to normal. I'm considering even increasing it back to the previous dosage over time and start tapering very slowly after 6 months or so. I'm 25 if that matters.

 

Thank you for your attention.

 

2015 Paroxetine 20mg during the second half of the year

2016 Paroxetine 20mg, June onwards 30mg

2017 Paroxetine 30mg

2018 Paroxetine 20mg, fast taper at the end of the year

 

Link to comment
  • Moderator Emeritus

Hello, and welcome to SA.

 

Thanks for summarizing your story at the beginning of your post. That is helpful. : ) 

 

Can you also please help us out by filling out what we call a "drug signature," using these instructions: https://www.survivingantidepressants.org/topic/18343-please-put-your-withdrawal-history-in-your-signature/

 

I (and many others!) can definitely relate to originally believing my doctors when they said withdrawal would last only weeks. 

You are within the "window" for reinstatement -- it's not a sure thing, but could be helpful. 

Please read at least the first post by Altostrata regarding reinstatement here,https://www.survivingantidepressants.org/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

and let us know what your thoughts are. 

 

Current: 2019: 0.04 mg Paxil!! This is real. Soon, after taking Paxil my entire adult life, I will be free.

Long story short: After 18 years on Paxil, "tapered" almost completely off over a month, at doctor's advice in July 2015.

Self-care includes magnesium, reasonable exercise, mindfulness, this forum and nutrition/eating enough food.

Also on 100 mg Zoloft unfortunately!! (which I now will have the knowledge to taper properly)

-------------------------------------------------------------------------------------------

Longer version: On Paxil since 1996--anxiety & depression caused by (undiagnosed) under-eating / eating disorder.

Doctor kept increasing dose, up to 60 mg; it never really helped but said it really was the best "med" for me.

Rapid doctor-led "taper" July 2015, down to 5 mg, with Zoloft as a "cross-taper" = Essentially a cold turkey. 

Severe withdrawal but didn't know it; believed it was my "underlying condition," and kept tapering, 5mg to 4 to 3  to 2 to 1.  

Feb 2016: Found SA! As of June 2016, tapering from 1mg at rate of 5-10% per month, Brassmonkey Slide! 

Link to comment

@SkyBlue I read that thread before joining the forum :)

 

I noticed these past few weekends that I'm sometimes ok on Sundays after having slept as much as I could for 2 nights. This makes me think that maybe I should try it for at least a week before going back on paroxetine.

 

By the way I was taking NAC 2400mg per day from January until March and stopped because I thought it wasn't making any difference. But I was feeling better than now, do you think that might be the reason?

 

 

2015 Paroxetine 20mg during the second half of the year

2016 Paroxetine 20mg, June onwards 30mg

2017 Paroxetine 30mg

2018 Paroxetine 20mg, fast taper at the end of the year

 

Link to comment
  • Moderator Emeritus

Hi RandomGuy, 

 

There’s a thread in Symptoms And Self Care on NAC. Also if you go up the top of the page here and put in NAC you’ll see all the other threads of people who have tried it. 

 

Sending hugs🤗

Been on antipsychotics, benzos, ADs and opiates for chronic pain. 

Was cold turkeyed and put on and off lots of things. Was suicidal n ended up in a psych ward due to akathisia from WDs. When released I still had severe akathisia n was suicidal. Back to the ward and more meds. Tapered off one and have been trying to taper off Seroquel since. Many years of tapering. 

Tapered from 300mg of Seroquel to 7.5mg./2019:➡️ March 10=7.25mg ✔️  
April 17=7.0✔️ June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️

Oct 10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️                                
 2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️
 2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️

  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

Link to comment
  • ChessieCat changed the title to randomguy1: considering reinstating paroxetine after 3 or 4 months

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy